I have just started taking the pill again. I haven't been on it in over 4 years so I am really nervous. I am going to try it out for a month.
My question's are: What side effects do you guys get? Is it different being on paleo? Any tips or tricks to help with these side effects?
Thank you all so much for any advice.
No matter what BCP I was on (and I was on at least 4-5 different ones over the years), I always lost my sex drive, carried 15+ extra pounds, and had great skin. The most recent one I was on was Yaz. It was a nightmare. I immediately started putting on weight without changing my (then vegetarian) diet or exercise routine, and I was on an emotional roller coaster. I felt crazy! I threw them in the trash. I personally hate the side effects so much that I refuse to take BCPs ever again. Everyone is different, however. But that is my experience.
I can't answer the question of how the pill reacts with me on paleo, as I stopped using it a few years ago. But if you're looking for reliable non-hormonal birth control, you might consider the paraguard IUD. No hormones = no systemic effects and no-brainer birth control for 10 years.
I've regretted all three times I got roped back into going back on the pill by my doc.
I like Christiane Northrup's take on it that gynecologists are essentially trained that women have a "birth control pill deficiency".
My symptoms in the first month (even on a mini pill):
Loss of intuition (it felt like I was missing my peripheral vision, and couldn't tell when someone was walking up to me from behind if I didn't hear the footsteps). I found this to be both spooky and dangerous feeling.
Chronic low level anger that I couldn't seem to dissipate without a ton of cardio exercise, like hours on an exercise bike or 5-7 mile walks, and even then it would creep back within a day.
Inability to orgasm
Being drawn to a partner whom I was no longer attracted to when I went off of the pill
And...I suspect the triggering of my PCOS (I know it is prescribed to deal with symptoms in people who already have it, but my symptoms all started after I went off of it after the 2 continuous years of the initial use).
I did all of my hormonal birth control use years before finding paleo, so I'm sorry I am unable to answer the rest of your question.
I've had implanon for about four years. It has only recently occured to me that my lack of feelings, sex drive and sudden girliness might be because of it. It also makes me bloated and unable to lose weight. Hormones are very powerful and your body knows best. Don't mess with it :) I'm gonna take it out as soon as I can and sworn to latex free condoms and cups. I really miss feeling like a woman.
Have you thought about the nuva ring? I really like it! I was on "the pill" for two years, but had zero sex drive and bloating during PMS. I can't even tell that I'm on the nuva ring now! I was off "the pill" for a year and a half before trying the nuva ring, and I honestly feel just the same as I have the last year and a half. Two of my girlfriends have also tried the nuva ring, and they love it. It's pretty low dose, and seems nearly symptomless among us. Pretty small "study", but rather promising!
Make sure you read up a little on the difference between estrogen/progestin mixed pills (the usual) and progestin-only pills (the "mini-pill"). People tend to have very different reactions to them.
Also, different brands of pills with the same active components can have very different effects on people, despite the fact that your pharmacist might swear up and down that they're identical, because the inactive ingredients can cause weird things to happen, at least in my experience and that of a lot of my friends.
Finally, if you're super nervous, and other people may have different experiences, I'd suggest starting with the mini-pill, only because it tends to clear out of your system really quickly. On other pills, bad effects can take weeks or months to go away, but generally with the mini-pill you'll start getting back to normal pretty quickly, so you can experiment on yourself a little more easily. The downside of the minipill (aside from some people's adverse reactions) is that, because it does clear out of your system so quickly, you have to be extremely OCD about taking it at the exact same time every day. Late by a few hours, you're using barrier birth control for a week.
Portion Control! 5 Answers
Final Verdict on Best Birth Control 4 Answers